Various cardiac abnormalities, including dysrhythmias, left ventricular (LV) dysfunction, and myocardial injury, are commonly seen after subarachnoid hemorrhage (SAH). In patients taking a beta-blocker (BB) chronically, the medication is generally discontinued after hospitalization due to the concern of compromising cerebral perfusion. We hypothesized that sudden BB discontinuation might inadvertently lead to an increased incidence of composite cardiac abnormalities and higher in-hospital mortality in patients presenting with nontraumatic SAH.
Recommended CitationOkabe, MD, Toshimasa; Jeyabalan, MD, Anushya; Leiby, PhD, Benjamin E.; Rincon, MD, Fred; and Kraft, MD, Walter K., "Impact of Preadmission Beta-blocker Use on Cardiac Abnormalities and In-hospital Mortality in Patients with Aneurysmal Subarachnoid Hemorrhage" (2014). Department of Pharmacology and Experimental Therapeutics Faculty Papers. Paper 55.